Alert archive / Colorado / High Wind Warnings in 2014
High Wind Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Nov 18, 2014, 5:46 AM MST for 7 counties in Colorado. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2014, 5:46 AM MST (12:46 UTC)
- Expired
- Nov 18, 2014, 8:43 PM MST
- In force
- 15 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 6:50 PM MST | NON-TSTM WND GST 78 | 2 Sse Gold Hill, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS75 KBOU 181246 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 546 AM MST TUE NOV 18 2014 ...GUSTY WINDS INCREASING IN THE FOOTHILLS THIS MORNING... .STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER NORTHERN COLORADO THROUGH TONIGHT ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT. THIS WILL LEAD TO STRONG AND DAMAGING WINDS OVER THE FRONT RANGE FOOTHILLS. COZ035-036-182300- /O.UPG.KBOU.HW.A.0013.141118T1900Z-141119T0600Z/ /O.NEW.KBOU.HW.W.0019.141118T1246Z-141119T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 546 AM MST TUE NOV 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BEGIN DECREASING AFTER MIDNIGHT.| * WINDS...WEST WINDS WILL BLOW AT 25 TO 40 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT OBJECTS AND HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
348 WWUS75 KBOU 182016 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 116 PM MST TUE NOV 18 2014 ...GUSTY WINDS EXPECTED TO INCREASE IN THE FOOTHILLS THIS AFTERNOON... .STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER NORTHERN COLORADO THROUGH TONIGHT ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT. THIS WILL LEAD TO STRONG AND DAMAGING WINDS OVER THE FRONT RANGE FOOTHILLS. COZ035-036-190600- /O.CON.KBOU.HW.W.0019.000000T0000Z-141119T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 116 PM MST TUE NOV 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE THROUGH THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BEGIN DECREASING AFTER MIDNIGHT.| * WINDS...WEST WINDS WILL INCREASE 30 TO 40 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT OBJECTS AND HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
533 WWUS75 KBOU 190343 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 843 PM MST TUE NOV 18 2014 COZ035-036-190445- /O.CAN.KBOU.HW.W.0019.000000T0000Z-141119T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 843 PM MST TUE NOV 18 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH THE WIND IS EXPECTED TO REMAIN GUSTY OVERNIGHT...IT IS NO LONGER EXPECTED TO REACH WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Nov 18, 5:45 AM MST, 1 minute earlier.
Area forecast discussion, Nov 18, 5:45 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 545 AM MST TUE NOV 18 2014 .UPDATE... ISSUED AT 541 AM MST TUE NOV 18 2014 UPGRADED THE HIGH WIND WATCH TO A WARNING IN THE FOOTHILLS AND WILL START THE WARNING NOW...GIVEN WINDS ALREADY HAVE GUSTED UP AROUND 60 MPH WEST OF BOULDER. WINDS WILL FLUCTUATE THIS AM WHERE SOME TIME PERIODS WILL HAVE LIGHTER WINDS FOLLOWED BY MUCH STRONGER WINDS . AT THE MOMENT THERE IS A BIT OF A LULL WITH WINDS MAINLY UNDER 50 MPH. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 330 AM MST TUE NOV 18 2014 MAIN CONCERN TODAY AND TONIGHT IS WITH THE HIGH WIND POTENTIAL IN THE FRONT RANGE FOOTHILLS. OBSERVATIONS ALREADY SHOWING A SLOW INCREASE IN THE WINDS OVERNIGHT WITH GUSTS IN THE 40-60 MPH RANGE. HIGHEST GUST SO FAR WAS 60 MPH AT WONDERVU OVER COAL CREEK CANYON. EXPECT THESE WINDS TO INCREASE EVEN FURTHER THIS AM AND AFTERNOON WITH INCREASING STABILITY AND STRONG DEVELOPING STABLE LAYER AROUND 700MB. THIS ALREADY EVIDENT FROM RADIOMETRIC SOUNDING AT BOULDER AT 09Z. IN ADDITION...POTENTIAL FOR A NARROW WINDOW OF A MEAN STATE CRITICAL LAYER THIS MORNING AS MID LEVEL FLOW BECOMES MORE NORTHERLY. 4KM WRF SHOWING GUSTS NEARING 90 MPH AT SEVERAL POINTS IN WESTERN BOULDER CO TODAY AND THIS EVENING. NAM CROSS SECTIONS INDICATE STRONGEST CROSS BARRIER FLOW FROM 18Z-03Z TNT WITH FLOW OF 40-55KT. THIS EVENT STILL SEEMS BORDERLINE BUT DO EXPECT WINDS TO REACH HIGH WIND CRITERIA IN WIND PRONE AREAS BUT CERTAINLY NOT WIDESPREAD. WILL GO AHEAD AND UPGRADE THE WATCH TO A WARNING BUT MAY START THE WARNING AS EARLY AS 15Z CONSIDERING THE INCREASING WINDS ALREADY OCCURRING. GIVEN THE INCREASING DOWNSLOPE WINDS EXPECT TEMPERATURES TO BE MUCH WARMER TODAY...ESPECIALLY IN LOCATIONS IN AND NEAR THE FOOTHILLS AND ADJACENT PLAINS. MAIN CHANGE TO FORECASTS WAS TO INCREASE TEMPERATURES THIS AFTERNOON. MAY SEE SOME LOCATIONS INTO THE MID 50S AT THE BASE OF THE FOOTHILLS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 115 AM MST TUE NOV 18 2014 ...SNOW RETURNS TO THE MOUNTAINS THIS WEEKEND... FOR WEDNESDAY AND THURSDAY...STRONG NORTHWEST FLOW DOMINATES AS AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS FROM AN UPPER LEVEL JET AND STRONG GRADIENT WILL START TO RELAX BY WEDNESDAY AFTERNOON WITH WINDS GUSTING 30 TO 35 OVER THE HIGHER MOUNTAIN PASSES. TEMPERATURES FOR THESE DAYS WILL BE CLOSER TO SEASONAL NORMALS THAN WE HAVE SEEN LATELY AND WILL CONTINUE INTO THE WEEKEND. WITH THE DRIER AIRMASS IN PLACE WE WILL BE PRECIPITATION FREE WITH PARTLY CLOUDY SKIES OVER THE PLAINS THROUGH THURSDAY. FOR THE MOUNTAINS MOISTURE ASSOCIATED WITH A WEAK TROUGH MOVING THROUGH THE WEST STARTING THURSDAY AFTERNOON WILL BRING MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE OF LIGHT SNOW FOR THE HIGH COUNTRY INTO FRIDAY. FRIDAY WILL SEE LIGHT SNOW IN THE MOUNTAINS WITH THE PLAINS REMAINING FREE OF ANY PRECIPITATION DUE TO A LEE SURFACE TROUGH IN PLACE AND SOUTHERLY DRAINAGE FLOW. AS THE TROUGH MOVES EAST SURFACE HIGH PRESSURE MOVES BACK INTO THE WEST BRINGING AN INCREASED GRADIENT AND WINDS TO THE MOUNTAINS AND HIGHER FOOTHILLS. FOR THE WEEKEND MOIST ZONAL FLOW ON SATURDAY WILL CHANGE TO COOLER NORTHWEST FLOW ON SUNDAY WHICH WILL BE FAVORABLE FOR MORE MOUNTAIN SNOW WITH DECENT OROGRAPHIC AND CAA ALOFT. AS THE LEE TROUGH OVER THE PLAINS ON SUNDAY BREAKS DOWN BY SUNDAY EVENING SOME SNOW COULD MAKE IT ONTO THE PLAINS OVERNIGHT INTO MONDAY. HAVE KEPT SLIGHT CHANCE POPS FOR THE PLAINS WHILE KEEPING AREAS NEAR THE FOOTHILLS CLEAR DUE TO STRONGER DRAINAGE IN THAT AREA. MONDAY WILL BE COOLER WITH THE PASSAGE OF THE COLD FRONT BUT OTHERWISE TEMPERATURES THIS WEEK WILL RETURN TO SEASONAL NORMALS WITH HIGHS IN THE UPPER 40S AND LOWER 50S AND LOWS A TAD COOLER IN THE TEENS. && .AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 330 AM MST TUE NOV 18 2014 TRICKY WIND FORECASTS TODAY AT TERMINALS WITH DEEPENING SURFACE TROF RIGHT OVER THE DENVER AREA. EXPECT STRONGEST WEST WINDS AT BJC WITH MOUNTAIN WAVE ACTIVITY AND INCREASING SURFACE GRADIENT. COULD SEE GUSTS AT BJC IN THE 30-40KT RANGE BY MIDDAY. APA/DEN WILL SEE LIGHTER WINDS BUT DIRECTION WILL BE IFFY. WOULD MAINLY EXPECT WINDS SHIFTING AND INCREASING TO THE W-NW AT 10-20KT THIS AFTERNOON. HOWEVER WOULD NOT BE SURPRISED TO SEE SOME LIGHTER E-SE WINDS FOR SOME PERIODS GIVEN AREA WILL BE RIGHT IN VICINITY OF SFC TROF. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR COZ035-036. && UPDATE...ENTREKIN SHORT TERM...ENTREKIN LONG TERM...BOWEN AVIATION...ENTREKIN
Hazardous weather outlook, Nov 18, 4:59 AM MST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 459 AM MST TUE NOV 18 2014 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 459 AM MST TUE NOV 18 2014 ...HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 75 MPH WILL CONTINUE IN THE FRONT RANGE FOOTHILLS FOR MUCH OF TODAY AND THIS EVENING. THE WINDS WILL BE LIGHTER ACROSS THE NORTHEAST PLAINS. THE WINDS ARE BEING DRIVEN BY STRONG NORTHWEST FLOW ALOFT AND PRESSURE DIFFERENCES BETWEEN NORTHWEST COLORADO AND THE EASTERN PLAINS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG AND SUDDEN CROSS WINDS. TEMPERATURES WILL BE WARMER TODAY WITH READINGS IN THE 40S TO MID 50S OVER LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS...WITH SPEEDS UP TO 60 MPH. TEMPERATURES WILL WARM INTO THE 40S ACROSS THE PLAINS. DRIER WEATHER AND TEMPERATURES CLOSER TO SEASONAL NORMALS WILL CONTINUE THROUGH THURSDAY. THE UPPER RIDGE OVER THE WESTERN UNITED STATES IS EXPECTED TO BREAK DOWN TOWARD THE END OF THE WEEK...ALLOWING A SERIES OF WEATHER DISTURBANCES TO MOVE ACROSS THE STATE NEXT WEEKEND. SNOW WILL RETURN TO THE MOUNTAIN AREAS BY FRIDAY AND THROUGH THE WEEKEND WITH INCREASED WINDS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Warnings in Colorado, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.